Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 15, NWS Melbourne, FL

March 8, 1995Flagler County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Mar 8, 1995, 9:15 AM EST for Flagler County, Florida. It was in force for 60 min.

The area

The counties it named.

The facts

Issued
Mar 8, 1995, 9:15 AM EST (14:15 UTC)
Expired
Mar 8, 1995, 10:15 AM EST
In force
60 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Flagler County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 2.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1995-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 649 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1995-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
649 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDAB 081416 RRA
SVRDAB
FLC035-FLZ501-081515-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
915 AM EST WED MAR 8 1995
 
THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A
SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING
EFFECTIVE UNTIL 1015 AM EST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTHEAST FLORIDA
 
   ...FLAGLER COUNTY
 
  AND FOR MARINE INTERESTS ON THE COASTAL WATERS FROM...
 
   ...MARINELAND  TO  FLAGLER BEACH
 
NATIONAL WEATHER SERVICE RADAR SHOWED A SEVERE THUNDERSTORM
OVER THE EXTREME SOUTHWEST PART OF FLAGLER COUNTY...ABOUT 20
MILES SOUTHWEST OF BUNNELL.
 
THE SEVERE STORM IS MOVING RAPIDLY NORTHEAST 45 MPH...AND ITS
PROJECTED PATH WILL BE NEAR BUNNELL AND EXIT THE COASTLINE
NEAR FLAGLER BEACH.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO
RAPIDLY CHANGING WEATHER CONDITIONS.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
AS THE THUNDERSTORMS MOVE OUT OVER THE COASTAL WATERS...BOATERS
IN THE THREATENED AREA CAN EXPECT STRONG WINDS...ROUGH SEAS AND
LIGHTNING. BOATERS SHOULD TAKE NECESSARY ACTION TO AVOID THE
DANGEROUS THUNDERSTORMS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 3:00 AM EST, 6 hours 15 minutes earlier.

Area forecast discussion, Mar 8, 3:00 AM EST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
300 AM EST WED MAR 8 1995

COLD FRONT LOCATED NEAR BORDER OF FL PANHANDLE/ALA AT 06Z WITH DEVELOPING LOW
CENTER BETWEEN PNS AND AQQ TO PULL NE TO CAROL COAST BY TONIGHT. SQUALL LINE
MOVING ACROSS PANHANDLE ATTM..WITH A LINE OF TRW DEVELOPING AHEAD OF IT OVER
BIG BEND AREA AND ERN GULF. RW/TRW OVER S FL ASSCD WITH VORT MAX MOVING N AND
APPROACHING AREA 3. HGHT FALLS OF AROUND 60M/12HR PROGD OVER NRN PART OF STATE
TODAY..AND AROUND 30M IN S. UPPER DIFFLUENCE OVER REGION WILL AID IN STRONG TO
SEVERE TRW DEVELOPMENT..AS WILL SQUALL MOVING ACROSS AREA DURING DAYTIME
HEATING. SQUALL SHOULD REACH INTERIOR ZONES LATER THIS MORN AND MOVE OFFSHORE
THIS EVENING WITH FRONT MOVING THROUGH FA OVERNITE. WILL CONTINUE TO HIGHLIGHT
SEVERE POTENTIAL IN ZONES AND ATO TODAY..AND PER SELS TOR WATCH WILL GROUP LAKE
CO ALONE TO HEADLINE WATCH. MAY BE SOME HEAVY RAIN AMOUNTS..ESPECIALLY NRN PART
OF AREA..AND WILL ALSO MENTION IN ATO.

WILL KEEP GOOD CHANCE TO LIKELY POPS IN FOR TONIGHT THEN BEGIN TO SLOWLY
IMPROVE CONDITIONS FROM N ON THURS..AS MID/UPPER TROF FINALLY CLEARS AREA IN
36-48 HOUR TIME FRAME. MODEL GUIDANCE VALUES IN DECENT AGREEMENT AND STAY CLOSE
TO THEM. THANKS FOR COORD TBW.

@1...LAKE
@2...VOLUSIA ORANGE SEMINOLE OSCEOLA
@3...BREVARD INDIAN RIVER
@4...ST LUCIE MARTIN OKEECHOBEE

MCO 78/58/65/49 8521
DAB 78/57/63/48 8521
MLB 80/60/65/50 8621

GLITTO

FTUS80KWBC/]e

In the hours before

Special weather statement, Mar 8, 4:51 AM EST, 4 hours 24 minutes before
FLZ041-044>047-053-054-058-059-064-501-081130-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
451 AM EST WED MAR 8 1995

...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA...

...SEVERE THUNDERSTORMS POSSIBLE TODAY AND THIS EVENING...
...TORNADO WATCH IN EFFECT FOR LAKE COUNTY UNTIL 900 AM EST...

A SQUALL LINE MOVING OVER NORTH FLORIDA AND THE EASTERN GULF OF MEXICO EARLY
THIS MORNING WILL REACH THE INTERIOR OF EAST CENTRAL FLORIDA BY EARLY AFTERNOON
AND MOVE OFF THE EAST COAST THIS EVENING. AS THE SQUALL LINE COMBINES WITH A
WARM UNSTABLE ATMOSPHERE..THUNDERSTORMS ARE EXPECTED TO BECOME STRONG TO SEVERE
THIS AFTERNOON. AHEAD OF THE LINE..SCATTERED THUNDERSTORMS OVER WEST CENTRAL
FLORIDA WILL MOVE REACH THE INTERIOR OF EAST CENTRAL FLORIDA BEFORE DAYBREAK
THEY MOVE RAPIDLY NORTHEAST AT 30 MPH..AND ARE EXPECTED TO MOVE OFFSHORE THE
EAST COAST MID MORNING.

DAMAGING WIND GUSTS..LARGE HAIL..AND ISOLATED TORNADOES WILL BE POSSIBLE WITH
SEVERE STORMS TODAY. ADDITIONALLY..ANY OF THE STORMS WILL BE CAPABLE OF
PRODUCING DEADLY CLOUD TO GROUND LIGHTNING STRIKES..GUSTY WINDS..AND TORRENTIAL
DOWNPOURS.

PERSONS IN EAST CENTRAL FLORIDA SHOULD KEEP INFORMED OF THIS DEVELOPING WEATHER
SITUATION. STORM SPOTTER ACTIVATION WILL LIKELY BE NECESSARY TODAY. PERSONS
SHOULD REPORT ANY SIGNIFICANT WEATHER OCCURRENCES TO THE NATIONAL WEATHER
SERVICE IN MELBOURNE.

GLITTO
Special weather statement, Mar 8, 4:52 AM EST, 4 hours 23 minutes before
FLZ041-044>047-053-054-058-059-064-501-081130-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
451 AM EST WED MAR 8 1995

...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA...

...SEVERE THUNDERSTORMS POSSIBLE TODAY AND THIS EVENING...
...TORNADO WATCH IN EFFECT FOR LAKE COUNTY UNTIL 900 AM EST...

A SQUALL LINE MOVING OVER NORTH FLORIDA AND THE EASTERN GULF OF MEXICO EARLY
THIS MORNING WILL REACH THE INTERIOR OF EAST CENTRAL FLORIDA BY EARLY AFTERNOON
AND MOVE OFF THE EAST COAST THIS EVENING. AS THE SQUALL LINE COMBINES WITH A
WARM UNSTABLE ATMOSPHERE..THUNDERSTORMS ARE EXPECTED TO BECOME STRONG TO SEVERE
THIS AFTERNOON. AHEAD OF THE LINE..SCATTERED THUNDERSTORMS OVER WEST CENTRAL
FLORIDA WILL MOVE REACH THE INTERIOR OF EAST CENTRAL FLORIDA BEFORE DAYBREAK
THEY MOVE RAPIDLY NORTHEAST AT 30 MPH..AND ARE EXPECTED TO MOVE OFFSHORE THE
EAST COAST MID MORNING.

DAMAGING WIND GUSTS..LARGE HAIL..AND ISOLATED TORNADOES WILL BE POSSIBLE WITH
SEVERE STORMS TODAY. ADDITIONALLY..ANY OF THE STORMS WILL BE CAPABLE OF
PRODUCING DEADLY CLOUD TO GROUND LIGHTNING STRIKES..GUSTY WINDS..AND TORRENTIAL
DOWNPOURS.

PERSONS IN EAST CENTRAL FLORIDA SHOULD KEEP INLFORMED OF THIS DEVELOPING WEATHER
SITUATION. STORM SPOTTER ACTIVATION WILL LIKELY BE NECESSARY TODAY. PERSONS
SHOULD REPORT ANY SIGNIFICANT WEATHER OCCURRENCES TO THE NATIONAL WEATHER
SERVICE IN MELBOURNE.

GLITTO
Special weather statement, Mar 8, 6:47 AM EST, 2 hours 28 minutes before
FLZ041-044>047-053-054-058-059-064-501-081330-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
647 AM EST WED MAR 8 1995

...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA...

...SEVERE THUNDERSTORMS POSSIBLE TODAY...
...TORNADO WATCH FOR ALL OF EAST CENTRAL FLORIDA UNTIL 100 PM EST...

A RAPIDLY MOVING SQUALL LINE MOVING ONSHORE WEST CENTRAL FLORIDA AT DAYBREAK
WILL REACH THE INTERIOR OF EAST CENTRAL FLORIDA INTO LAKE COUNTY BETWEEN 800 AM
AND 900 AM..MOVING ACROSS THE INTERIOR COUNTIES DURING THE MID MORNING AND
REACHING THE EAST COAST COUNTIES LATE MORNING. AS THE SQUALL LINE COMBINES WITH
A WARM UNSTABLE ATMOSPHERE..SOME THUNDERSTORMS ARE EXPECTED TO BECOME STRONG TO
SEVERE. AHEAD OF THE LINE..SCATTERED SHOWERS AND THUNDERSTORMS OVER THE
INTERIOR OF EAST CENTRAL FLORIDA EARLY MORNING WILL MOVE OFFSHORE THE EAST
COAST BY MID MORNING.

DAMAGING WIND GUSTS..LARGE HAIL..AND TORNADOES WILL BE POSSIBLE WITH SEVERE
STORMS TODAY. ADDITIONALLY..ANY OF THE STORMS WILL BE CAPABLE OF PRODUCING
DEADLY CLOUD TO GROUND LIGHTNING AND HEAVY RAIN AMOUNTS.

ALL OF EAST CENTRAL FLORIDA IS UNDER A TORNADO WATCH UNTIL 100 PM EST. PERSONS
IN EAST CENTRAL FLORIDA..AND MARINE INTERESTS..SHOULD KEEP INFORMED OF THIS
DEVELOPING WEATHER SITUATION. STORM SPOTTER ACTIVATION WILL LIKELY BE NECESSARY
TODAY. PERSONS SHOULD REPORT ANY SIGNIFICANT WEATHER OCCURRENCES TO THE
NATIONAL WEATHER SERVICE IN MELBOURNE.

GLITTO
Special weather statement, Mar 8, 7:30 AM EST, 1 hour 45 minutes before
FLZ038-040-081830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
730 AM EST WED MAR 8 1995

A TORNADO WATCH IS IN EFFECT FOR NORTH AND CENTRAL FLORIDA...TO INCLUDE
 BOTH FLAGLER AND MARION COUNTIES TILL 1 PM THIS AFTERNOON.

NATIONAL WEATHER SERVICE RADAR INDICATE A LINE OF SEVERE THUNDERSTORMS
MOVING EAST ACROSS NORTH AND CENTRAL FLORIDA.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING.  AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR
LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
Special weather statement, Mar 8, 7:31 AM EST, 1 hour 44 minutes before
FLZ038-040-081830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
730 AM EST WED MAR 8 1995

A TORNADO WATCH IS IN EFFECT FOR NORTH AND CENTRAL FLORIDA...TO INCLUDE
 BOTH FLAGLER AND MARION COUNTIES TILL 1 PM THIS AFTERNOON.

NATIONAL WEATHER SERVICE RADAR INDICATE A LINE OF SEVERE THUNDERSTORMS
MOVING EAST ACROSS NORTH AND CENTRAL FLORIDA.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING.  AS A >LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR
LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
Special weather statement, Mar 8, 8:57 AM EST, 18 minutes before
FLZ038-040-501-081500-

SPECIAL WEATHER STATEMENT AND RADAR SUMMARY
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
857 AM EST WED MAR 8 1995

...A TORNADO WATCH REMAINS IN EFFECT FOR MARION AND FLAGLER COUNTIES
UNTIL 100 PM EST...

A LINE OF THUNDERSTORMS STRETCHED FROM JACKSONVILLE SOUTHWARD
TO LAKE GEORGE AND JUST WEST AND SOUTHWEST OF ORLANDO.

THE HEAVIEST RAINFALL WAS JUST SOUTH OF LAKE GEORGE AND BETWEEN
SANFORD AND THE OCALA NATIONAL FOREST.

THE LINE WAS PUSHING EAST ABOUT 30 MPH.

REMEMBER...A TORNADO WATCH MEANS THAT TORNADOES ARE POSSIBLE IN
AND NEAR THE WATCH AREA.  LARGE HAIL AND DAMAGING WINDS MAY ALSO
OCCUR.  BE READY TO MOVE TO SHELTER IF A WARNING IS ISSUED FOR YOUR
AREA.

AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING
SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY.
TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR
THE LATEST WEATHER INFORMATION.

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 7:31 AM ESTSevere Thunderstorm WarningMLBMarion59 min
Mar 8, 8:25 AM ESTSevere Thunderstorm WarningMLBOrange50 min
Mar 8, 8:58 AM ESTSevere Thunderstorm WarningMLBOrange, Seminole47 min

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.